ArticleOpen access Macedonian journal of medical sciences2015
Fulminate Hepatic Failure in a 5 Year Old Female after Inappropriate Acetaminophen Treatment.
Article in Open access Macedonian journal of medical sciences, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 6 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAcetaminophen is a drug widely used in children because of its safety and efficacy. Although the risk of its toxicity is lower in children such reactions occur in pediatric patients from intentional overdoses and less frequently attributable to unintended inappropriate dosing. The aim of reporting this case is to attract the attention to the risk of the acetaminophen toxicity when administered in high doses. CASE PRESENTATION: We report here a 5 year old girl who developed fulminate liver failure with renal impairment and acute pancreatitis, as a result of acetaminophen toxicity caused from unintentional repeated supratherapeutic ingestion, with a total administered dose of 4800 mg in three consecutive days, 1600 mg/day, approximately 90 mg/kg/day. The blood level of acetaminophen after 10 hours of the last administered dose was 32 mg/l. The patient presented with high fever, jaundice, lethargic, agitating with abdominal pain accompanied by encephalopathy. The liver function test revealed with high level of alanine aminotransferase 5794 UI/l and aspartate aminotransferase 6000 UI/l. Early initiation of oral N-acetylcysteine (NAC) after biochemical evidence of liver toxicity was beneficial with rapid improvement of liver enzymes, hepatic function and encephalopathy. During the course of the illness the child developed acute pancreatitis with hyperamylasemia 255 UI/L and hyperlypasemia 514 UI/L. Patient totally recovered within 29 days.
conclusionHealthcare providers should considered probable acetaminophen toxicity in any child who has received the drug and presented with liver failure. When there is a high index of suspicion of acetaminophen toxicity NAC should be initiated and continued until there are no signs of hepatic dysfunction.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.